Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 31, 2021, 7:22 PM CDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2021, 7:22 PM CDT (00:22 UTC)
- Expired
- May 31, 2021, 8:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Midland/Odessa, TX
The radar
The Laughlin AFB radar (KDFX), 231 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2624 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 11.0
The text
As transmitted.
112
WWUS84 KMAF 010022
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
722 PM CDT Mon May 31 2021
TXZ279-282-010100-
Central Brewster County TX-Lower Brewster County TX-
722 PM CDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BREWSTER COUNTY
UNTIL 800 PM CDT...
At 722 PM CDT, Doppler radar was tracking a strong thunderstorm 28
miles southwest of Sanderson, moving east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central
Brewster County.
LAT...LON 2981 10287 2998 10280 3005 10258 2979 10238
2977 10238 2976 10241 2978 10247 2978 10251
2977 10251 2975 10255 2977 10257 2975 10258
2973 10262 2973 10266 2975 10267 2971 10269
TIME...MOT...LOC 0022Z 287DEG 28KT 2988 10276
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 31, 7:15 PM CDT, 7 minutes earlier.
Area forecast discussion, May 31, 7:15 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
715 PM CDT Mon May 31 2021
.DISCUSSION...
&&
.AVIATION...
Currently have ongoing severe storms south of a Pecos to Midland
line with very gusty wind and hail... but starting to get
redevelopment back over SE NM. MVFR cigs and vsbys near any
storm... expect widespread low clouds to return tonight. Less
storms Tuesday.
&&
.PREV DISCUSSION... /issued 244 PM CDT Mon May 31 2021/
DISCUSSION...
The potential for severe weather will continue through this
afternoon due to very abundant low level moisture. The greatest
threat will be in the western portion of the severe thunderstorm
watch the next several hours due clearing skies creating higher
surface temperatures. Skies will likely clear in the eastern
portions of the watch later allowing the potential for severe
weather to shift east. Large hail will be the primary threat. In
addition, PWAT values well above normal indicate a saturated
airmass that will continue the possibility of flash flooding
through tonight. Models are not consistent with QPF amounts and
locations so have broadened the flash flood watch and extended it
in time until tomorrow morning giving the midnight shift a chance
to reevaluate further.
The upper level trough supporting the convection will slowly move
east tomorrow allowing PoPs to diminish the remainder of the week.
However the trough will deposit a cutoff low over Mexico that will
linger for several days continuing some chance for scattered
showers. Temperatures will remain below normal through the period.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 60 77 60 81 / 70 20 30 30
Carlsbad 61 79 61 84 / 40 30 30 50
Dryden 66 81 65 83 / 50 40 50 40
Fort Stockton 61 78 62 83 / 50 40 40 50
Guadalupe Pass 57 76 59 80 / 20 30 30 50
Hobbs 57 77 58 81 / 40 30 40 40
Marfa 54 79 53 82 / 30 50 40 60
Midland Intl Airport 60 78 61 81 / 60 20 30 30
Odessa 60 79 62 82 / 50 20 30 30
Wink 61 81 62 86 / 40 30 30 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Flash Flood Watch until 7 AM CDT Tuesday for Andrews-Borden-
Crane-Dawson-Ector-Gaines-Glasscock-Howard-Martin-Midland-
Mitchell-Reagan-Scurry-Upton.
&&Hazardous weather outlook, May 31, 7:01 PM CDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 701 PM CDT Mon May 31 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-020015- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 701 PM CDT Mon May 31 2021 /601 PM MDT Mon May 31 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Tonight A Severe Thunderstorm Watch is in effect for Pecos, Reagan, Terrell, and Upton Counties until 9 PM CDT. A Flash Flood Watch is in effect for the Permian Basin and Western Low Rolling Plains. There is a slight risk of severe storms this evening over most of West Texas and Southeast New Mexico, capable of producing large hail, damaging winds, and an isolated tornado. Heavy rain may also result in flash flooding. Elsewhere, thunderstorms are possible tonight. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a marginal risk of severe storms Tuesday and Wednesday, capable of producing large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, May 31, 5:42 PM CDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 542 PM CDT Mon May 31 2021 TXZ075-274-277-278-312330- Pecos TX-Reeves County Plains TX-Davis Mountains Foothills TX- Davis Mountains TX- 542 PM CDT Mon May 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PECOS...NORTHERN BREWSTER...SOUTH CENTRAL REEVES AND EAST CENTRAL JEFF DAVIS COUNTIES UNTIL 630 PM CDT... At 542 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles south of Balmorhea Lake, or 20 miles northeast of Fort Davis, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Balmorhea State Park, Star Mountain and Toyahvale. This includes Interstate 10 between mile markers 225 and 237. A Severe Thunderstorm Watch remains in effect until 700 PM CDT for southwestern Texas. LAT...LON 3073 10383 3095 10381 3096 10324 3049 10339 TIME...MOT...LOC 2242Z 281DEG 22KT 3080 10365 88
Special weather statement, May 31, 5:49 PM CDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 549 PM CDT Mon May 31 2021 TXZ061-068-312315- Crane TX-Ector TX- 549 PM CDT Mon May 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR...NORTHERN CRANE AND WESTERN UPTON COUNTIES UNTIL 615 PM CDT... At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles west of Crane, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Crane, Pleasant Farms and Crane County Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 700 PM CDT for western Texas. LAT...LON 3136 10265 3153 10269 3172 10233 3137 10231 TIME...MOT...LOC 2249Z 258DEG 20KT 3147 10258 88
Special weather statement, May 31, 5:50 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
450 PM MDT Mon May 31 2021
NMZ028-312330-
Eddy County Plains NM-
450 PM MDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND
NORTHWESTERN LEA COUNTIES UNTIL 530 PM MDT...
At 450 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Artesia, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Lea County Zip Franklin Memorial Airport and Loco Hills.
A Severe Thunderstorm Watch remains in effect until 600 PM MDT for
southeastern New Mexico.
LAT...LON 3297 10427 3296 10386 3290 10381 3287 10382
3269 10429 3290 10434
TIME...MOT...LOC 2250Z 229DEG 18KT 3289 10421Special weather statement, May 31, 6:04 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
604 PM CDT Mon May 31 2021
TXZ068-069-075-312345-
Pecos TX-Crane TX-Upton TX-
604 PM CDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS...SOUTHERN
CRANE AND SOUTHWESTERN UPTON COUNTIES UNTIL 645 PM CDT...
At 604 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Crane, moving east at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
McCamey, Upton County Airport, Girvin, King Mountain, Cordona Lake
and Imperial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
western and southwestern Texas.
LAT...LON 3108 10219 3108 10237 3107 10233 3103 10229
3104 10225 3103 10221 3100 10222 3107 10264
3114 10275 3136 10265 3138 10210
TIME...MOT...LOC 2304Z 284DEG 30KT 3124 10258
88Special weather statement, May 31, 7:14 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
614 PM MDT Mon May 31 2021
NMZ028-010100-
Eddy County Plains NM-
614 PM MDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EDDY AND WESTERN LEA
COUNTIES UNTIL 700 PM MDT...
At 614 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Avalon, or 17 miles north of Carlsbad, moving east at
15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Avalon, Brantley Lake State Park and Lake Avalon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3275 10422 3273 10381 3271 10381 3238 10407
3257 10442
TIME...MOT...LOC 0014Z 291DEG 12KT 3264 10419
87Special weather statement, May 31, 7:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
722 PM CDT Mon May 31 2021
TXZ279-282-010100-
Central Brewster County TX-Lower Brewster County TX-
722 PM CDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BREWSTER COUNTY
UNTIL 800 PM CDT...
At 722 PM CDT, Doppler radar was tracking a strong thunderstorm 28
miles southwest of Sanderson, moving east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central
Brewster County.
LAT...LON 2981 10287 2998 10280 3005 10258 2979 10238
2977 10238 2976 10241 2978 10247 2978 10251
2977 10251 2975 10255 2977 10257 2975 10258
2973 10262 2973 10266 2975 10267 2971 10269
TIME...MOT...LOC 0022Z 287DEG 28KT 2988 10276The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:26 PM CDT | Tornado Warning | MAF | Terrell | 34 min |
| May 31, 8:14 PM CDT | River Flood Warning | MAF | Mitchell | 37 hr |
| May 31, 8:31 PM CDT | Special Weather Statement | MAF | Terrell | 14 min |
| May 31, 10:17 PM CDT | High Wind Warning | MAF | Culberson | 4 hr |
| Jun 1, 6:33 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 57 min |
| Jun 1, 6:35 PM CDT | Special Weather Statement | MAF | Gaines | 40 min |
| May 31, 7:14 PM CDT | Special Weather Statement | MAF | Eddy | 46 min |
| May 31, 9:08 PM CDT | Areal Flood Advisory | MAF | Eddy | 112 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.